MAUDE Adverse Event Report: XENIOS AG NOVALUNG CONSOLE (LINUX BOARD); EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE

XENIOS AG NOVALUNG CONSOLE (LINUX BOARD); EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Catalog Number F30000162
Medical Device Problem Codes Circuit Failure (1089); Electrical /Electronic Property Problem (1198); Loss of Power (1475); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility reported that the novalung console was in use on a patient when the ac power supply indicator unexpectedly disappeared from the screen, and the system automatically switched to battery mode.Upon inspection, it was found that the internal fuses had blown.Replacement fuses were installed; however, they blew immediately upon powering on the device.The issue has been reported to the xenios service team for further investigation and they suggested to return the console to xenios.There was no resulting patient serious injury.The complaint sample was available for product investigation.
 
Additional Manufacturer Narrative
Additional information: b5, d9.H6 plant investigation: nonconformity was not observed during the manufacturing process.The review of the repair history of this console showed no repair activities.Upon inspection, it was found that the internal fuses had blown.Replacement fuses were installed; however, they blew immediately upon powering on the device.The power supply board was received and forwarded to the supplier for investigation.A defect in the return power supply board was confirmed.A definitive cause for the defect could not be found.It was determined that a short circuit had caused damage to a component on the power supply board.This short circuit was more than likely caused by a high voltage spike from the main power supply.The defective parts involved have been replaced and the unit was retested as it provided the correct output voltage as expected.
 
Event or Problem Description
A user facility reported that the novalung console was in use on a patient when the ac power supply indicator unexpectedly disappeared from the screen, and the system automatically switched to battery mode.Upon inspection, it was found that the internal fuses had blown.Replacement fuses were installed; however, they blew immediately upon powering on the device.The issue was reported to the xenios service team for further investigation and they suggested to return the console to xenios.There was no resulting patient serious injury.The complaint sample was returned to the manufacturer for product investigation.

Brand Name
NOVALUNG CONSOLE (LINUX BOARD)
Common Device Name
EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Manufacturer (Section D)
XENIOS AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM  74076
Manufacturer (Section G)
XENIOS AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM   74076
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key22564072
Report Number3012172416-2025-00072
Device Sequence Number17119522
Product Code QJZ
UDI-Device Identifier04057224902043
UDI-Public04057224902043
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
K191407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF30000162
Was Device Available for Evaluation? Device Returned to Manufacturer
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XLUNG KIT 230; XLUNG KIT 230
Patient SexUnknown